Patient Comments: Hyperkalemia - Experience

Question:

Please describe your experience with hyperkalemia. Submit Your Comment

Comment from: Dr.Huxtable, 65-74 Female (Caregiver) Published: May 02

Female patient in early 70s with end-stage renal failure underwent dialysis AV fistula revision surgery. Within three days of surgery, patient's serum potassium levels became lethal. Patient suffered cardiac arrest due to hyperkalemia. Subsequent cerebral hemorrhage due to end-stage renal failure and anticoagulant drug therapy resulted in patient's death.

Comment from: April, 45-54 Female (Patient) Published: October 14

My lisinopril (generic for Zestril) causes my potassium to elevate and causes hyperkalemia. I now have to list it as an allergy drug on medical forms.

SLIDESHOW

Salt Shockers: Where High-Sodium Foods Lurk, and How to Avoid Them See Slideshow

Subscribe to MedicineNet's General Health Newsletter

By clicking Submit, I agree to the MedicineNet's Terms & Conditions & Privacy Policy and understand that I may opt out of MedicineNet's subscriptions at any time.

CONTINUE SCROLLING FOR RELATED SLIDESHOW